Is It Possible for Juvederm to Seep out of Your Skin?

I had juvederm ultra plus xc injected in my nasal labial folds about 1 1/2 syringes. I feel like my cheeks puffed up and the lines are still there. Anyways, I went to a few other doctors and they ALL said different things (scary) but I agree with some of them that I may have been overstuffed. I have slight discoloration and it also feels like there is sticky stuff seeping out of my skin where the discoloration is (one of the RN injectors said this could be possible)... is it?

Doctor Answers (5)

Juvederm Seeping Out of Your Skin

+1

Juvederm Ultra Plus XC should be injected deeply in the dermis.  If it is too superficial, you might notice a bluish discoloration. If you have discrete small blebs, these can be expressed through a very small hole made in the skin, but the Juvederm should not be seeping out on its own.  If you feel and look overstuffed in a few weeks after your treatment, please return to your injector to have the material dissolved by Hyaluronidase.


Beverly Hills Dermatologist
5.0 out of 5 stars 1 review

Juvederm

+1

The great thing about Juvederm is that there is an option to dissolve the product, if there is too much injected, or if it was injected superficially. The needle that is used to inject this gel, is very tiny and to see or be able to express the Juvederm through this needle prick would be very highly unusual. I would make sure that it indeed was Juvederm, and then ask the injector about reducing your volume with an enzyme if you are unhappy with the appearance. 

Joseph Serota, MD
Aurora Plastic Surgeon
4.5 out of 5 stars 12 reviews

Juvederm Nightmare

+1

Dear Nightmere, Hopefully you wil lbe fine with this. Firstly, If this is too filled you can use hyaluronidase to degrade it. Secondly, I have never seen this  leak out after injection but can be expressed if skin was to be cut or poked in some unusual manner. Thirdly, please do not have "RN injectors". Why would you not have the most qualified person treat you when you are paying for something that is going into your face. this is a situation where you are the consumer and can be in control. Let this settle down a few days and see how you feel. Then , if not happy see a dermatologist that does this all the time.  If the discoloration is whitening or purple you should see a dermatologist that you trust right away as there can be vascular compression. This would be very rare with Juvederm( have never seen it). 

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 12 reviews

You might also like...

Juvederm Seeping Out

+1

I am sorry about your experience. I have never seen Juvederm "seep" out, as the injection size is so tiny that it heals over within minutes and the blood would clot at that site. Plus, it should have been injected deep enough that it would be impossible for this to ever happen, even immediately. I am unsure when you were injected but you can have swelling for even up to 10-14 days after injection, so you need to wait until at least then to assess if you would like some taken out with hyalyronidase.

I might suggest that if you do have something seeping out, you could possibly have some type of injection, or even necrosis, which is tissue damage from lack of proper blood supply. In this case you would also have what appears to be deep bruising/blackening of the surrounding skin. If this is occurring, I'd say necrosis is a possibility. If not, and it's just seepage, an infection is probably likely. While you say you have received mixed reviews and answers, I'd suggest you see another board-certified physician or two, just to calm your fears and assess your situation.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 9 reviews

Juvederm seeping out of your skin

+1
Hello Juvederm nightmare, Juvederm ultra plus xc has to be injected in the deepest layers of the Dermis, from which it cannot seep out unless you make an opening in the skin with a scalpel. Most likely, you have some swelling which always occurs within the first 36 hours. I would wait a few days and see how it looks. If you still think you have been overstuffed, the excess Juvederm can be removed by injecting the enzyme Hyalyronidase. If Juvederm ultra plus xc is injected very superficially, right under the epidermis, it could possibly leak out. Always make sure that you are treated by an experienced, Board Certified Dermatologist or Plastic Surgeon. A photo would be helpful.

Eugene Mandrea, MD
Chicago Dermatologist
4.5 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.